HEPATITIS INDUCED BY ANTI-TUBERCULAR THERAPY AND CHRONIC ALCOHOLISM: A CASE REPORT

  • Rohit Bangwal Shri Guru Ram Rai University, Dehradun, Uttarakhand, India
  • Yogesh Joshi Shri Guru Ram Rai University, Dehradun, Uttarakhand, India
  • Jagdish Kumar Rawat Shri Guru Ram Rai Institute of Medical & Health Sciences, Dehradun, Uttarakhand, India

Abstract

Anti-tubercular drugs induced hepatotoxicity, which is a serious problem and it was reported that worldwide 2-32% of TB patients experience drug induced hepatotoxicity (DIH) during the course of the treatment. A 65 year old male, 47 kg weight and chronic alcoholic was brought to a tertiary care hospital in semi-conscious condition with chief complains of vomiting, cough with expectoration, loss of appetite, shortness of breath, fever (on & off) since 4 days. He had a history of smear positive pulmonary koch’s 10 days back and was taking regular first line anti-tubercular drug therapy (Isoniazid, Rifampicin, Pyrazinamide and Ethambutol). In this case, the patient was also chronic alcohol consumer and a known case of chronic obstructive pulmonary disease (COPD) since 2 years. After 10 days of anti-tubercular drug therapy, patient was found to develop hepatotoxicity with the findings of elevated total bilirubin and liver enzymes level. Viral markers for hepatitis, including hepatitis B viruses (HBV), hepatitis C viruses (HCV), human immunodeficiency virus (HIV), were all are non-reactive. Physician found provisional diagnosis of anti-tubercular drugs with alcohol induced hepatitis. Patient was on hold of previous anti-tubercular drugs therapy. Although it was started modified anti-tubercular drugs (Streptomycin, Levofloxacin, Ethambutol) therapy along with liver tonics. Upon normalization of patient conditions, physician started first line anti-tubercular drug therapy containing Rifampicin, Isoniazid, Pyrazinamide, Ethambutol and Pyridoxine with continued liver tonics. Routine monitoring of liver enzymes, total bilirubin were followed up till discharged. Such type of case studies with confirmed pulmonary koch’s conditions suggested to follow alcohol withdrawal with standard treatment and standard care to achieve a favorable outcome.

Downloads

Download data is not yet available.
Statistics
23 Views | 66 Downloads
How to Cite
Bangwal, R., Joshi, Y., & Rawat, J. (2019). HEPATITIS INDUCED BY ANTI-TUBERCULAR THERAPY AND CHRONIC ALCOHOLISM: A CASE REPORT. Journal of Drug Delivery and Therapeutics, 9(4), 598-600. https://doi.org/10.22270/jddt.v9i4.3205